You are here

Traffic flow on a road network

TitleTraffic flow on a road network
Publication TypeJournal Article
Year of Publication2005
AuthorsCoclite, GM, Piccoli, B, Garavello, M
JournalSIAM J. Math. Anal. 36 (2005) 1862-1886

This paper is concerned with a fluidodynamic model for traffic flow. More precisely, we consider a single conservation law, deduced from conservation of the number of cars,\\ndefined on a road network that is a collection of roads with junctions. The evolution problem is underdetermined at junctions, hence we choose to have some fixed rules for the distribution of traffic plus an optimization criteria for the flux. We prove existence, uniqueness and stability of solutions to the Cauchy problem. Our method is based on wave front tracking approach, see [6], and works also for boundary data and time dependent coefficients of traffic distribution at junctions, so including traffic lights.


Sign in